Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 19, 2022, 2:45 AM CDT for 6 counties in Kansas. It took effect at Apr 19, 2022, 11:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2022, 2:45 AM CDT (07:45 UTC)
- In effect from
- Apr 19, 2022, 11:00 AM CDT
- Expired
- Apr 19, 2022, 8:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Reno County, KS, Rice County, KS, Russell County, KS
The radar
The Wichita radar (KICT), 130 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
516 WWUS73 KICT 190745 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 245 AM CDT Tue Apr 19 2022 KSZ032-033-047-048-050-067-192145- /O.NEW.KICT.WI.Y.0012.220419T1600Z-220420T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 245 AM CDT Tue Apr 19 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno Counties. * WHEN...From 11 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use caution on roadways. High profile vehicles may have difficulty in the high wind conditions, especially on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Metzger
2 follow-up statements
426 WWUS73 KICT 192054 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 354 PM CDT Tue Apr 19 2022 KSZ032-033-047-048-050-067-200100- /O.CON.KICT.WI.Y.0012.000000T0000Z-220420T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 354 PM CDT Tue Apr 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Russell, Lincoln, Barton, Ellsworth, Rice and Reno Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use caution on roadways. High profile vehicles may have difficulty in the high wind conditions, especially on east to west oriented roads. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
191 WWUS73 KICT 200051 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 751 PM CDT Tue Apr 19 2022 KSZ032-033-047-048-050-067-200200- /O.EXP.KICT.WI.Y.0012.000000T0000Z-220420T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 751 PM CDT Tue Apr 19 2022 ...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... Winds have fallen below advisory criteria so the wind advisory will be allowed to expire at 8 PM CDT.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 18, 11:51 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Apr 18, 11:51 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1151 PM CDT Mon Apr 18 2022 .SHORT TERM...(This evening through Thursday night) Issued at 251 PM CDT Mon Apr 18 2022 Water vapor imagery currently shows a shortwave trough moving into the Great Lakes Region with upper ridging situated over the Rockies. At the surface, high pressure extends from ND into Northern OK. Surface high will shift east tonight into Tue as a weak southern stream impulse moves out of the Southern Rockies and moves out across the Southern High Plains. Low level moisture transport along with weak upper impulse should result in some light showers moving into eastern KS on Tue. However, feel the more widespread showers and storms will be for Tue night from eastern KS into MO as 850-700mb theta-e advection ramps up. In addition another fast moving upper impulse approaches from the Central Rockies. Strong south winds will be the bigger issue on Tue with afternoon sustained speeds in the 20-30 mph range with gusts 30-40 mph. The higher end of this range will be for areas along and west of I-135. Should be rain/storm free through early Wed afternoon once the early morning activity moves out of far eastern KS. For late Wed afternoon into early Wed evening there will be a chance for some iso storms as a cold front moves through southeast KS into eastern OK. Confidence in development is low, but if a storm or two can get going, there will be enough shear and instability for hail. Flow just off of the surface will quickly turn back around to the south Wed night which may set the stage for some elevated convection across central/northern OK and possibly far southern KS late Wed night into Thu morning. Models are not generating much in the way of precip yet, but will be something to keep an eye on. Can't rule out a few storms Thu morning as strong warm/moist low level advection remains in place. However, by Thu night the better 850-700mb moisture transport looks to shift northeast of the forecast area. .LONG TERM...(Friday through Monday) Issued at 251 PM CDT Mon Apr 18 2022 By Fri morning there is good agreement between the ECMWF and GFS that a more robust upper trough will start digging over the Desert Southwest. This will setup Lee troughing and strong return flow across the Plains. Sustained south winds, especially west of I-135, will be in the 25-35 mph range with gusts 40-50 mph on Fri. Will also be a dryline developing Fri afternoon/evening with it likely being situated over far western KS by early Fri evening. While widespread convection is not likely along the dryline due to capping, can't rule out a couple storms out over western KS. Our better storm chances still look to be on Sat into Sat evening as the dryline surges into Central/South Central KS. Any storm that develops Sat-Sat evening will have plenty of instability and shear to become severe. For Sun, the better storm chances look to be over southeast KS as the front/dryline continues to push east. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1146 PM CDT Mon Apr 18 2022 VFR will prevail across the region tonight with increasing southeast winds anticipated as we move into the day on Tue. As low level moisture returns we could see some scattered showers develop by mid to late morning, especially for areas along and east of the Flint Hills where confidence is highest. Maintained dry weather conditions for most TAFs with the exception of KCNU. Southeast winds will increase with speeds of 20-30 knots likely by afternoon across much of central and south central KS. More widespread MVFR cigs are expected to develop across central and south central KS on Tue evening spreading eastward through the night. && .FIRE WEATHER... Issued at 251 PM CDT Mon Apr 18 2022 Tuesday and Friday will be fire concerns days due to strong south winds on both days. Very high grassland fire danger is expected for Tue afternoon for areas along and west of I-135 due mainly to strong south winds. We are looking for sustained south winds in the 25 to 30 range for areas along and west of I-135 with gusts in the 40-45 mph range. Look for afternoon RH values to be in the 35%-40% range. For Fri we are looking at another day with strong south winds, possibly even slight higher than Tue, with gusts to 50mph possible west of I-135. In addition, warmer temps will produce lower afternoon RH's with values around 30% for locations west of I-135. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 35 65 53 81 / 0 20 20 10 Hutchinson 35 65 53 78 / 0 20 20 10 Newton 34 64 53 78 / 0 20 20 10 ElDorado 35 64 52 78 / 0 20 30 20 Winfield-KWLD 36 66 54 83 / 0 20 20 20 Russell 34 65 53 76 / 10 10 10 10 Great Bend 35 66 53 76 / 10 10 10 0 Salina 32 62 52 77 / 0 10 10 10 McPherson 34 64 53 77 / 0 10 20 10 Coffeyville 34 62 52 74 / 0 20 60 50 Chanute 32 61 52 73 / 0 30 50 60 Iola 31 60 50 72 / 0 30 50 60 Parsons-KPPF 33 62 52 73 / 0 30 60 60 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM FIRE WEATHER...RBL
Hazardous weather outlook, Apr 18, 3:40 PM CDT, 11 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 340 PM CDT Mon Apr 18 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191000- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 340 PM CDT Mon Apr 18 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There will be periodic chances for thunderstorms across the area from Tuesday night through Saturday. At this time, the risk for organized severe storms appears low though Thursday. However, chances for severe weather will increase by late Friday through Saturday night. Tuesday south winds may approach advisory criteria. This is expected mainly along and west of Interstate 135 during the afternoon. The same strong south winds are also expected for Friday. Very high grassland fire danger can be expected Tuesday afternoon and Wednesday generally along and especially west of Intestate 135. Friday will be another critical fire weather day due again to strong south winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:13 PM CDT | Special Weather Statement | ICT | Butler | 32 min |
| Apr 19, 3:38 PM CDT | Special Weather Statement | ICT | Greenwood | 52 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.